Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Addiction and Substance Abuse

Does neurontin cause swallowing difficulties?

10/06/2003

Question:

i have started taking neurontin 2400 mg/day. i have been having trouble swallowing lately and its especially bad when im tired. i dont know if this could be related to neurontin or something totally unrelated to my new medication regimine, but it is enough that i feel i need to see a doctor.

Answer:

One side effect of neurontin is dysarthria, or speech difficulties, but I was unable to find a specific side effect of swallowing difficulties. I would suggest discussing the side effect with the doctor who prescribed the medication. It is also possible that the neurontin is interacting with some other medication that you may be taking, which is leading to the swallowing difficulties.

For more information:

Go to the Addiction and Substance Abuse health topic, where you can:

Response by:

Christina M Delos Reyes, MD Christina M Delos Reyes, MD
Assistant Professor of Psychiatry
School of Medicine
Case Western Reserve University